Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 2, 2021, 3:54 PM EDT for Liberty County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 3:54 PM EDT (19:54 UTC)
- Expired
- Aug 2, 2021, 4:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450
WWUS82 KCHS 021954
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
354 PM EDT Mon Aug 2 2021
GAZ138-022030-
Inland Liberty-
354 PM EDT Mon Aug 2 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...
At 354 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hinesville, moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Midway, Riceboro,
Flemington and Allenhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3176 8163 3178 8165 3179 8165 3180 8167
3184 8170 3196 8160 3185 8138 3185 8137
3172 8148
TIME...MOT...LOC 1954Z 330DEG 13KT 3185 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:53 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 2, 1:53 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Charleston SC 153 PM EDT Mon Aug 2 2021 .SYNOPSIS... A stationary front will maintain unsettled weather including the chance for heavy rainfall across the area through the upcoming week. && .NEAR TERM /THROUGH TONIGHT/... As of 150 PM: Visible satellite indicated that the sea breeze along the SC coast was drifting slowly inland, remaining pinned to the coast along the GA coast. A developing area of cumulus was developing along and ahead of the sea breeze across the land zones. KCLX recently detected an isolated showers over McClellanville. I suspect that additional isolated cells will develop near or over the sea breeze over the next hour. The forecast update will highlight the sea breeze early this afternoon. Later this afternoon and evening, the forecast appears on track. As of 1030 AM: Regional observations show light NE winds across the eastern Carolinas and inland GA. As a result, sfc dewpoints during the daylight hours this morning have ranged in the lower to mid 70s. Latest SPC mesoanalysis indicated MLCIN between 50-100 J/kg across the forecast area. Near term guidance indicates that a frontal wave will develop over the middle Savannah River Valley this afternoon, supporting steady south winds across the CWA. Sfc dewpoints are forecast to recover this afternoon, with mid to upper 70s across the coastal counties this afternoon. As temperatures peak around 90 degrees this afternoon, MLCAPE is forecast to range between 1500-2500 J/kg. Thunderstorm coverage may remain greatest along the coastal counties as a sea breeze pushes slowly inland early this afternoon. As the atmosphere destabilizes late this afternoon and evening, convection should freely develop across the forecast area, primarily near outflow boundaries. The forecast update will feature changes in convective timing and placement. Previous Discussion: The East Coast longwave trough will begin to amplify today as a series of shortwaves dig across the Southeast U.S. and Mid- Atlantic states. The stationary front currently draped across the Midlands will begin to sink ever so slowly to the south, possibly dropping into the far western zones adjacent to the CSRA and Southern Midlands later this afternoon. A warm, moist airmass will remain place south of the front with the atmosphere still poised to support deep convection through tonight. Most of the morning is expected to remain mostly rain-free although an isolated shower/tstm could pop at just about anytime near any lingering convective outflows. Convection is expected to steadily ramp up by mid-afternoon as lobes of vorticity ejecting northeast ahead of the base of the longwave trough begin to interact with moist and unstable conditions that will be in place across Southeast South Carolina and Southeast Georgia. Numerous to perhaps widespread showers/tstms are expected to form south of the Altamaha River through the day which will be driven north into areas along/south of the I-16 corridor by early evening along the nose of a 850-700 hPa low-level jet. Farther to the north, isolated to scattered convection could develop by early-mid afternoon along portions of the lower South Carolina coast as low-level convergence builds along the sea breeze and weak cyclogenesis initiates along the stalled front the northwest. Convection will gradually propagate to the north and northeast through the evening and overnight, mostly driven by convective outflows and continued mid-level speed convergence/moisture transport driven along the nose of the low-level jet. Afternoon pops will range from 20-40% across southern South Carolina to 50-70% south of I-16. Overnight pops will max out at 70-80% for most areas with the greater rain chances working from southwest to northeast through the night with coverage gradually diminishing after midnight. There will be a risk for mainly minor flooding of low-lying and poor drainage areas, especially where convective back-building occurs. While the risk for an isolated instance of flash flooding can not be ruled out, the risk for flash flooding does not look high enough at this time to hoist a Flash Flood Watch. There is a potential for some localized rainfall amounts in excess of 3", especially over Southeast Georgia. Highs today will range from the lower 90s inland to the mid- upper 80s at the beaches. Lows will drop into the lower 70s inland with upper 70s at the beaches and Downtown Charleston. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... The overall pattern for the short-term will consist of a mid-level trough deepening and a stationary front at the surface. Along the front, shortwaves will likely travel. With the combination of deep moisture represented by PWATS above 2.0 inches, sufficient isentropic lift and surface-based CAPE generally 1000-1500 J/kg, numerous to widespread showers are expected. Categorical POPs are in the forecast during the day with slightly lower chances overnight. Even though a stronger thunderstorm cannot be ruled out, flooding will be the main hazard, especially in areas that continuously see heavier bouts of rain. Generally, SE GA will receive between 2-4 inches with SE SC receiving 4-6 inches over the course of the three days. Although, localized greater rainfall amounts will be possible. WPC has outlooked the area in marginal/slight risks for excessive rainfall. Now, there is still uncertainty within the models of where exactly the front will position itself. In saying this, the rainfall amounts will likely continue to change as we approach each day. Temperatures will be below normal. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Mid-level troughing will generally remain over the region as Atlantic high pressure shifts closer. Although, the weather pattern will remain somewhat complex and showers will likely continue through the weekend. PWATs should stay above 2.0 inches and shortwave energy will still be moving across the region. The coverage is expected to be somewhat less though. Even with less coverage, flooding could continue to be a problem, especially with quite saturated soils. Temperatures will gradually increase each day as heights begin to rise. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Prior to the 18Z TAFs: Visible satellite indicated that the sea breeze along the SC coast was drifting slowly inland, remaining pinned to the coast along the GA coast. A developing area of cumulus was developing along and ahead of the sea breeze across all the terminals. Showers may develop in the vicinity of each terminals this afternoon. Thunderstorms are possible during the late afternoon into early this evening, highlighted with VCTS at KCHS and KJZI and TEMPO at KSAV between 22-02Z. Isolated to scattered convection may linger across the region tonight. After daybreak Tuesday, sfc low pressure is expected to approach from the SW. As the low approaches, MVFR ceilings and rounds of showers/thunderstorms will develop from south to north. The KSAV TAF will feature MVFR ceilings and showers after 13Z. Extended Aviation Outlook: Periods of flight restrictions are certain this week, especially in showers/thunderstorms. && .MARINE... Through Tonight: South to southwest winds will dominate with the marine area holding south of the stationary front. Speeds will remain less than 15 kt with seas 2-4 ft. Tuesday through Saturday: SW winds at 10-15 knots will prevail through the period with seas 2-4 feet outside of showers/thunderstorms. There are some models showing wind gusts greater than 25 knots at times and Small Craft Advisories could be needed. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM... LONG TERM... AVIATION...NED MARINE...
Hazardous weather outlook, Aug 2, 3:07 AM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 307 AM EDT Mon Aug 2 2021 AMZ330-350-352-354-374-030715- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 307 AM EDT Mon Aug 2 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-030715- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 307 AM EDT Mon Aug 2 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Heavy Rain/Flooding: Showers and thunderstorms with locally heavy rainfall will impact much of the region this afternoon and tonight. The rain could be heavy at times and produce flooding of low-lying and poor drainage areas. Isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy Rainfall/Flooding: Unsettled weather will develop across the area this week as a cold front stalls near the region. Periods of locally heavy rainfall are likely with flash flooding possible, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 2, 3:48 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
348 PM EDT Mon Aug 2 2021
SCZ050-022015-
Charleston-
348 PM EDT Mon Aug 2 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY...
At 348 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Awendaw, or 12 miles southwest of
McClellanville, moving southwest at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Mount Pleasant, Awendaw, Garris Landing, Price Inlet and Bull Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3287 7958 3284 7963 3285 7964 3292 7978
3306 7961 3300 7949
TIME...MOT...LOC 1948Z 033DEG 14KT 3298 7963
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 2, 3:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
354 PM EDT Mon Aug 2 2021
GAZ138-022030-
Inland Liberty-
354 PM EDT Mon Aug 2 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...
At 354 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hinesville, moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Midway, Riceboro,
Flemington and Allenhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3176 8163 3178 8165 3179 8165 3180 8167
3184 8170 3196 8160 3185 8138 3185 8137
3172 8148
TIME...MOT...LOC 1954Z 330DEG 13KT 3185 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:22 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 23 min |
| Aug 1, 10:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
| Aug 1, 10:57 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
| Aug 1, 11:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Aug 2, 1:10 AM EDT | Special Marine Warning | CHS | 95 min | |
| Aug 2, 3:48 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Aug 2, 3:58 PM EDT | Special Marine Warning | CHS | 78 min | |
| Aug 2, 4:04 PM EDT | Special Marine Warning | CHS | 86 min | |
| Aug 2, 4:13 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Aug 2, 4:33 PM EDT | Special Marine Warning | CHS | 117 min | |
| Aug 2, 4:47 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 2, 5:27 PM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 2, 6:05 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 85 min |
| Aug 2, 6:12 PM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 2, 6:38 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 97 min |
| Aug 2, 7:24 PM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Aug 2, 7:27 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Aug 2, 7:31 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Aug 2, 7:59 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Aug 2, 4:02 PM EDT | Special Weather Statement | CHS | McIntosh | 28 min |
| Aug 2, 4:29 PM EDT | Special Weather Statement | CHS | Liberty | 31 min |
| Aug 2, 4:58 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| Aug 2, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 37 min |
| Aug 2, 5:35 PM EDT | Areal Flood Advisory | CHS | Bryan, Liberty | 55 min |
| Aug 2, 5:46 PM EDT | Areal Flood Advisory | CHS | Chatham | 89 min |
| Aug 2, 6:43 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Aug 2, 7:05 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Tattnall | 2 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.